Alert archive / Kansas / River Flood Warnings in 2018

River Flood Warning 23, NWS Kansas City, MO

June 30, 2018Atchison County, Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at Jun 30, 2018, 10:22 PM CDT for Atchison County, Leavenworth County, Kansas. It took effect at Jul 1, 2018, 4:52 AM CDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2018, 10:22 PM CDT (03:22 UTC)
In effect from
Jul 1, 2018, 4:52 AM CDT
Expired
Jul 1, 2018, 7:18 PM CDT
In force
14 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Atchison County, KS, Leavenworth County, KS

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stranger Creek at Easton (ESTK1). The gauge peaked at 18.45 ft at Jul 1, 2018, 11:00 AM CDT.

actionminormoderate5101507/0107/0207/03
Action stage
12 ft
Minor stage
17 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06891850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

865 
WGUS43 KEAX 010322
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1022 PM CDT Sat Jun 30 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-020321-
/O.NEW.KEAX.FL.W.0023.180701T1155Z-180702T1212Z/
/ESTK1.1.ER.180701T1155Z.180701T1200Z.180701T1212Z.NO/
1022 PM CDT Sat Jun 30 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Stranger Creek at Easton.
* from Sunday morning to Monday morning.
* At 9:30 PM Saturday the stage was 2.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 17.1 feet by Sunday morning. The river will fall below
  flood stage by Sunday morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17    2.3   Sat 09 PM   17.1 Sunday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
3 follow-up statements
983 
WGUS43 KEAX 010953
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
453 AM CDT Sun Jul 1 2018




...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-020953-
/O.EXT.KEAX.FL.W.0023.180701T0952Z-180703T0624Z/
/ESTK1.2.ER.180701T0755Z.180701T1800Z.180702T0624Z.NO/
453 AM CDT Sun Jul 1 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Stranger Creek at Easton.

* until late Monday night.
* At 4:30 AM Sunday the stage was 17.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.2 feet by this
  afternoon. The river will fall below flood stage early Monday 
  morning.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   17.8   Sun 04 AM   18.2 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
944 
WGUS83 KEAX 011523
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1023 AM CDT Sun Jul 1 2018



...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-MOC021-165-021523-
/O.EXT.KEAX.FL.W.0017.000000T0000Z-180705T1930Z/
/ATCK1.1.ER.180629T2041Z.180701T0945Z.180704T1930Z.NO/
1023 AM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Atchison.
* until Thursday afternoon.
* At  9:00 AM Sunday the stage was 23.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.7 feet by this
  evening. The river will fall below flood stage early Wednesday 
  afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   23.6   Sun 09 AM   23.7 this evening
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC095-107-177-021523-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-180705T1800Z/
/NAPM7.1.ER.180630T1912Z.180702T0600Z.180704T1800Z.UU/
1023 AM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Thursday afternoon.
* At 10:00 AM Sunday the stage was 18.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by 
  early Monday morning. The river will fall below flood stage early 
  Wednesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   18.0   Sun 10 AM   18.6 early Monday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-021523-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-180706T1500Z/
/WVYM7.1.ER.180630T2325Z.180702T1800Z.180705T1500Z.NO/
1023 AM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* until Friday morning.
* At  9:30 AM Sunday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by 
  early Monday afternoon. The river will fall below flood stage late 
  Thursday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   20.5   Sun 09 AM   21.6 early Monday afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-021523-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-180707T0200Z/
/MIAM7.1.ER.000000T0000Z.180703T0000Z.180706T0200Z.NO/
1023 AM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River At Miami.
* until Friday evening.
* At  5:50 PM Saturday the stage was 18.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.9 feet by 
  Monday evening. The river will fall below flood stage Thursday 
  before midnight.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   18.0   Sat 06 PM   19.9 Monday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

KSC005-103-021523-
/O.EXT.KEAX.FL.W.0023.000000T0000Z-180703T0056Z/
/ESTK1.2.ER.180701T0755Z.180701T1430Z.180702T0056Z.NO/
1023 AM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Monday evening.
* At  9:30 AM Sunday the stage was 18.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   18.4   Sun 09 AM   18.4 this afternoon
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$
646 
WGUS83 KEAX 020018
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
718 PM CDT Sun Jul 1 2018



...The Flood Warning is cancelled for the following rivers in 
Kansas...

  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC005-103-020048-
/O.CAN.KEAX.FL.W.0023.000000T0000Z-180703T0056Z/
/ESTK1.2.ER.180701T0755Z.180701T1615Z.180701T2202Z.NO/
718 PM CDT Sun Jul 1 2018

The Flood Warning is cancelled for
  The Stranger Creek at Easton.
* At  6:30 PM Sunday the stage was 15.7 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  5:02 PM Sunday.
* Forecast...The river will continue to fall to 3.1 feet by Tuesday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   15.7   Sun 06 PM   10.4 early Monday morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 7:06 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 30, 7:06 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
706 PM CDT Sat Jun 30 2018

.Discussion...
Issued at 407 PM CDT SAT JUN 30 2018

A few thunderstorms are developing around the KC Metro this
afternoon. These pop-up storms will continue through the afternoon.
However, the main chance for severe weather will move into northwest
Missouri and eastern Kansas this evening. Storms out ahead of a cold
front will move into the area this evening into a very unstable
environment with 3000-4000J/Kg of MUCAPE. However, shear will be
weak. Regardless, a few storms capable of damaging winds and
possibly large hail will be possible tonight into the early
overnight hours. Storms will then weaken through the overnight as
they sink slowly southeast through the remainder of the CWA. By
Sunday afternoon the front should be just about through the CWA
however, additional strong storms may be possible across the
southeastern portion of the forecast area. Fortunately, the heat
will be much more manageable Sunday with highs in the mid to upper
80s. High pressure will build into the area on Sunday night and
persist over the area through Monday as upper level ridging begins
to build back into the region from the eastern CONUS. High Monday
will be in the upper 80s to lower 90s.

By Wednesday, the upper ridge retrogrades back west to where the
ridge axis is directly over the region. This ridge axis remains over
the area through Friday keeping hot temperatures over the region
from mid-week through the end of the week with highs in the low to
mid 90s. By Friday night the upper level ridge retrogrades further
to the west leave the local area on the lee side of the ridge.
Shortwave rounding the ridge may move into the area providing the
chance for a few rounds of storms Friday night through Saturday.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 706 PM CDT SAT JUN 30 2018

The terminals for the next 12 hours will be a bit messy. Currently
have thunderstorms bubbling up near the terminals, with possibly
two more rounds of activity possible overnight. The next round
will likely be between 03z and 06z tonight, as a complex of storms
heads northeast from Oklahoma, ahead of another round of storms
that may develop with a frontal boundary that will be sagging into
northwest Missouri early Sunday. Confidence is not high on these
TAFs, so expect many updates as the storm evolution and timing get
pinned down.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...73
Aviation...Cutter
Hazardous weather outlook, Jun 30, 4:33 AM CDT, 17 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
433 AM CDT Sat Jun 30 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010945-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
433 AM CDT Sat Jun 30 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 An Extreme Heat Warning remains in effect today for northeast
 Kansas and much of western Missouri. Temperatures will rise into
 the upper 90s with heat indices ranging between 103 to 108 degrees.

 Elsewhere, a Heat Advisory remains on effect today. Highs will be
 in the mid to upper 90s with heat index values between 102 and 107.

 Additionally, isolated severe storms will be possible late this
 afternoon and evening as a cold front moves across the area. Large
 hail and damaging winds will be the main threats with this activity.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 Hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 30, 5:13 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018

KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.

This includes the following highways...
 Interstate 29 between mile markers 5 and 17.
 Interstate 435 between mile markers 17 and 39.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.

LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
      3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472

Blair
Local storm report, Jun 30, 8:14 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             DE SOTO                 38.98N 94.96W
06/30/2018  E1.00 INCH       JOHNSON            KS   PUBLIC

&&
Local storm report, Jun 30, 8:39 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     2 NE LINWOOD            39.01N 95.02W
06/30/2018                   LEAVENWORTH        KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS AN 8 INCH TREE
            LIMB DOWN ON KANSAS HIGHWAY 32.

&&
Local storm report, Jun 30, 9:52 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     4 WSW BONNER SPRINGS    39.04N 94.95W
06/30/2018                   LEAVENWORTH        KS   EMERGENCY MNGR

            TWO FOOT DIAMETER TREE DOWN OVER STILLWELL
            ROAD.

&&
Local storm report, Jun 30, 9:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     FLASH FLOOD      5 NNE POTTER            39.49N 95.10W
06/30/2018                   ATCHISON           KS   LAW ENFORCEMENT

            SHERIFF'S OFFICE REPORTS WATER OVER SHERMAN
            ROAD AT WALNUT CREEK.

&&
Local storm report, Jun 30, 10:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       1 NE LEWIS AND CLARK VI 39.56N 95.03W
06/30/2018  E4.25 INCH       BUCHANAN           MO   PUBLIC

            RELAYED FROM FACEBOOK, STORM TOTAL OF 4.25
            INCHES OF RAINFALL ON MISSOURI SIDE OF RIVER
            FROM ATCHISON, KS.

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:01 PM CDTSevere Thunderstorm WarningEAXDoniphan59 min
Jun 30, 7:08 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte67 min
Jun 30, 8:56 PM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth3 hr
Jun 30, 9:09 PM CDTFlash Flood WarningEAXAtchison, Leavenworth4 hr
Jun 30, 10:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte38 min
Jul 1, 12:48 AM CDTAreal Flood WarningEAXAtchison, Leavenworth6 hr
Jul 1, 6:38 AM CDTAreal Flood WarningEAXAtchison, Leavenworth6 hr
Jul 1, 12:34 PM CDTAreal Flood WarningEAXAtchison, Leavenworth6 hr

Nearby

River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.